Alert archive / Illinois / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 157, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Apr 2, 2006, 5:20 PM CDT for Bond County, Clinton County, Washington County, Illinois. It was in force for 55 min. 11 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 2, 2006, 5:20 PM CDT (22:20 UTC)
- Expired
- Apr 2, 2006, 6:15 PM CDT
- In force
- 55 min
- Issued by
- NWS St. Louis, MO
- Area
- Counties, with a storm outline in the text
Counties Bond County, IL, Clinton County, IL, Washington County, IL
The radar
The St Louis radar (KLSX), 105 km from the middle of the area, began a volume at 22:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 2, 5:35 PM CDT | TSTM WND DMG | Aviston, IL | LOTS OF ROOF AND TREE DAMAGE ON THE NORTHWEST SIDE OF TOWN. |
| Apr 2, 5:35 PM CDT | TSTM WND DMG | Aviston, IL | SHINGLES BLOWN OFF, ROOFS, AND TREE DAMAGE |
| Apr 2, 5:40 PM CDT | TSTM WND DMG | Breese, IL | ROOF TORN OFF WAREHOUSE. SEVERAL BLDGS DAMAGED. NUMEROUS HOMES LOST SHINGLES. NUMEROUS TREES DOWNED. |
| Apr 2, 5:45 PM CDT | TSTM WND DMG | 2 Nne Greenville, IL | NUMEROUS TREES DOWN...ONE 4 FEET IN DIAMETER...ROOF BLOWN OFF HOUSE...MACHINE SHED DAMAGED. |
| Apr 2, 5:45 PM CDT | TSTM WND DMG | Breese, IL | NUMEROUS BUILDINGS DOWN IN AND AROUND BREESE, INCLUDING FARM BUILDINGS. POWER LINES DOWN 3/4 MILE NORTH OF HWY 50 |
| Apr 2, 5:45 PM CDT | TSTM WND DMG | Pocahontas, IL | NO POWER IN TOWN. TELEPHONE POLES AND 3 TO 4 INCH DIAMETER TREES WERE BLOWN DOWN. |
| Apr 2, 5:45 PM CDT | TSTM WND GST 60 | Posey, IL | |
| Apr 2, 5:45 PM CDT | HAIL 3 | Pocahontas, IL | |
| Apr 2, 5:50 PM CDT | TSTM WND DMG | 9 S Greenville, IL | 2 MILES W OF HWY 127 ON HWY 143...NUMEROUS POWER LINES DOWN..LARGE PICTURE WINDOW BLOWN OUT OF HOME...GUTTERS RIPPED FROM STRUCTURE. 4 SHEDS EXTENSIVELY DAMAGED.18 INCH DIAMETER TREE BLOWN DOWN. |
| Apr 2, 6:00 PM CDT | TSTM WND DMG | Greenville, IL | TREES DOWN...ROOF COLLAPSED ON A METAL STORAGE BUILDING IN OLD RIPLEY |
| Apr 2, 6:05 PM CDT | TSTM WND DMG | Mulberry Grove, IL | TREE LIMBS DOWNED...SHINGLES OFF OF SEVERAL HOMES...POWER OUT...OVERTURNED TRAILER ON I-70. WIND DAMAGE EXTENDS FROM MULBERRY GROVE TO 3 MILES NORTH OF KEYSPORT. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 11 storm reports to this severe thunderstorm warning; the first came 15 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 2, 3:50 PM CDT | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 10.3 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 985 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 255 m²/s²
- 0-3 km storm-relative helicity
- 297 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KLSX 022220 RRA
SVRLSX
ILC005-027-189-022315-
/O.NEW.KLSX.SV.W.0157.060402T2220Z-060402T2315Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
520 PM CDT SUN APR 2 2006
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
BOND COUNTY IN SOUTH CENTRAL ILLINOIS
CLINTON COUNTY IN SOUTH CENTRAL ILLINOIS
WASHINGTON COUNTY IN SOUTH CENTRAL ILLINOIS
* UNTIL 615 PM CDT
* AT 516 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING WINDS IN EXCESS
OF 80 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM
29 MILES WEST OF SORENTO TO 23 MILES WEST OF AVISTON TO 24 MILES
WEST OF LIVELY GROVE TO 30 MILES SOUTHWEST OF LIVELY GROVE...OR
ALONG A LINE EXTENDING FROM ALTON TO CASEYVILLE TO 6 MILES EAST OF
WATERLOO TO 7 MILES NORTH OF STE. GENEVIEVE...AND MOVING EAST AT 60
MPH.
* LOCATIONS IMPACTED INCLUDE...
LIVELY GROVE...
AVISTON...
ALBERS...
ST. ROSE...
POCAHONTAS...
OKAWVILLE...
JAMESTOWN...
RENO...
NASHVILLE...
CARLYLE...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
LAT...LON 3904 8966 3867 8965 3824 8970 3823 8918
3875 8921 3903 8924
$$
CVKING1 follow-up statement
000
WWUS53 KLSX 022312
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
612 PM CDT SUN APR 2 2006
ILC005-027-189-022322-
/O.EXP.KLSX.SV.W.0157.000000T0000Z-060402T2315Z/
WASHINGTON IL-CLINTON IL-BOND IL-
612 PM CDT SUN APR 2 2006
...THE SEVERE THUNDERSTORM WARNING FOR BOND...CLINTON AND WASHINGTON
COUNTIES HAS EXPIRED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE COUNTY.
LAT...LON 3904 8966 3867 8965 3824 8970 3823 8918
3875 8921 3903 8924
$$
CVKINGWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 2, 1:49 PM CDT, 3 hours 31 minutes earlier.
Area forecast discussion, Apr 2, 1:49 PM CDT, 3 hours 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 149 PM CDT SUN APR 2 2006 .DISCUSSION... SURFACE LOW WAS LOCATED OVER THE SOUTHWEST CORNER OF IA EARLY THIS AFTERNOON WITH WARM FRONT DRAPED ACROSS NORTH MO. SURFACE DEWPOINTS HAVE INCREASED INTO LOWER 60S ACROSS MOST OF THE FORECAST AREA. THE LAPS DATA FROM 18Z INDICATED CAPES HAVE INCREASED TO 2500 J/KG ACROSS CENTRAL MO WITH THE CIN LESS THAN 40. LIS ARE AROUND -9. MSAS SURFACE MOISTURE CONVERGENCE EXTENDED FROM CENTRAL MO INTO THE EASTERN OZARKS AT SAME TIME. STRONG H5 SHORT WAVE WILL ROLL ACROSS THE AREA TONIGHT. MODELS FORECAST A 160 METER HEIGHT FALL CENTER OVER NORTHERN INDIANA BY 12Z MONDAY. RIDGE BUILDS FROM THE GREAT PLAINS INTO THE AREA BY WEDNESAY. THE GFS CLOSES OFF AN UPPER LOW OVER WY EARLY THURSDAY WITH SYSTEM FORECAST TO MOVE SLOWLY INTO THE MIDWEST BY LATE IN THE WEEK. THE GFS IS COMING AROUND TO THE EUROPEAN SOLUTION FROM LAST EVENINGS RUN. PLAYING A WAITING GAME FOR CONVECTION TO DEVELOP ACROSS THE WESTERN PORTION OF THE FORECAST AREA. TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CDT. NEXT BEST CHANCE OF RAIN RETURNS TO THE AREA BY EARLY WEDNESDAY. THE UKMET AND NAM FORECAST SIGNIFICANT 850 MOISTURE CONVERGENCE INTO CENTRAL AND SOUTH MO BY THAT TIME WITH DECENT UPPER DIVERGENCE. && .AVIATION... FOR THE 18Z TAFS... SFC LOW OVER THE NORTHWEST CORNER OF MISSOURI WITH A WARM FRONT INTO E CENTRAL MISSOURI AND A COLD FRONT/DRY LINE SOUTHWEST INTO SOUTHEAST KANSAS. THUNDERSDTORMS ARE FORECAST TO DEVELOP ALONG AND AHEAD OF THE DRYLINE/COLDFRONT. SEVERAL STORMS COULD BECOME SEVERE AND THEY SHOULD FORM AS DESCRETE STORMS AND EVOLVE INTO A DANDY SQUALL LINE WHICH WILL MOVE EAST NORTHEAST AT 45 KNOTS OR MORE. HAVE A 4 HOUR WINDOW OF STORMS IN THE TAFS. LATER... MOISTURE WRAPS AROUND THE BACK SIDE OF THE SURFACE LOW AND DROPS SOUTHEAST ACROSS ALL THE TAF SITES DURING THE EVENING...FIRST AT QUINCY...THEN COLUMBIA...AND FINALLY IN THE ST LOUIS AREA AFTER MIDNIGHT. OH...I HAVE LOW LEVEL WIND SHEAR IN THE ST LOUIS AREA FOR A COUPLE OF HOURS. WINDS AT 2 TO 4 THOUSAND FEET ARE 40 KNOTS OR MORE WHILE THE SURFACE WINDS ARE REMAINING BLO 10 KTS. HOT AIR BALLOONISTS....TOO MUCH WIND TODAY AND RISK FOR SEVERE STORMS...TOO MUCH GRADIENT AGAIN THROUGH TOMORROW AS WELL. PEDIGO && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && WFO LSX
Hazardous weather outlook, Apr 2, 2:57 PM CDT, 2 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 257 PM CDT SUN APR 2 2006 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-031200- ADAMS IL-AUDRAIN-BOND IL-BOONE-BROWN IL-CALHOUN IL-CALLAWAY- CLINTON IL-COLE-CRAWFORD-FAYETTE IL-FRANKLIN-GASCONADE-GREENE IL- IRON-JEFFERSON-JERSEY IL-KNOX-LEWIS-LINCOLN-MACOUPIN IL-MADISON- MADISON IL-MARION-MARION IL-MONITEAU-MONROE-MONROE IL-MONTGOMERY- MONTGOMERY IL-OSAGE-PIKE-PIKE IL-RALLS-RANDOLPH IL-REYNOLDS- SHELBY-ST. CHARLES-ST. CLAIR IL-ST. FRANCOIS-ST. LOUIS- ST. LOUIS CITY-STE. GENEVIEVE-WARREN-WASHINGTON-WASHINGTON IL- 257 PM CDT SUN APR 2 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS SOUTHWEST ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A MODERATE RISK FOR SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING FOR MOST OF EASTERN MISSOURI AND SOUTHERN ILLINOIS. A SIGNIFICANT SEVERE WEATHER OUTBREAK WILL TAKE PLACE THROUGH THIS EVENING. A COOL FRONT WILL MOVE EAST ACROSS THE AREA ACTING ON WARM MOIST AND VERY UNSTABLE AIR. SUPERCELL THUNDERSTORMS WILL DOT THE AREA. SOME OF THE STRONGER STORMS COULD PRODUCE BASEBALL SIZED HAIL...DAMAGING WIND GUSTS IN EXCESS OF 60 MPH AND POSSIBLE A FEW TORNADOES. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY ANOTHER STORM SYSTEM WILL FORM OVER THE CENTRAL PLAINS BY MIDWEEK BRINGING ANOTHER THREAT FOR THUNDERSTORMS WEDNESDAY THROUGH THURSDAY NIGHT. ONCE AGAIN SEVERE STORMS ARE A POSSIBILITY ON THURSDAY. KEEP ABREAST OF LATEST FORECASTS DURING THAT TIME PERIOD. .SPOTTER INFORMATION STATEMENT... SPOTTERS WILL DEFINITELY BE NEEDED THROUGH MID EVENING. IF YOU HAVE NOT BEEN CALLED YET...CHECK WITH THOSE GROUPS YOU NORMALLY WORK WITH...YOU WILL LIKELY BE NEEDED. MEDIA SHOULD BE PREPARED FOR AN ESPECIALLY BUSY EVENT FROM 300 PM THROUGH 900 PM THIS EVENING. THE HIGHEST THREAT IS HAIL...BUT OTHER SEVERE WEATHER PARAMETERS ARE ALSO POSSIBLE. PEDIGO
In the hours before
Local storm report, Apr 2, 5:10 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
510 PM CDT SUN APR 02 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM HAIL CAMP POINT 40.04N 91.07W
04/02/2006 E0.75 INCH ADAMS IL TRAINED SPOTTER
&&
JPEDIGOLocal storm report, Apr 2, 5:12 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
512 PM CDT SUN APR 02 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0450 PM HAIL CENTERVILLE 37.44N 90.96W
04/02/2006 E4.25 INCH REYNOLDS MO TRAINED SPOTTER
4.50 INCH HAIL
&&
JPEDIGOLocal storm report, Apr 2, 5:13 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
513 PM CDT SUN APR 02 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM TSTM WND DMG 4 NW NEW MELLE 38.75N 90.93W
04/02/2006 ST. CHARLES MO FIRE DEPT/RESCUE
UTILITY POLES DOWN
&&
JPEDIGOLocal storm report, Apr 2, 5:15 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
515 PM CDT SUN APR 02 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0455 PM TSTM WND DMG BALLWIN 38.59N 90.55W
04/02/2006 ST. LOUIS MO BROADCAST MEDIA
TREES DOWN AT MANCHESTER AND NEW BALLWIN
&&
JPEDIGOLocal storm report, Apr 2, 5:16 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
516 PM CDT SUN APR 02 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0505 PM HAIL DOE RUN 37.74N 90.50W
04/02/2006 E0.75 INCH ST. FRANCOIS MO TRAINED SPOTTER
&&
JPEDIGOLocal storm report, Apr 2, 5:17 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
517 PM CDT SUN APR 02 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0450 PM HAIL DETROIT 39.62N 90.68W
04/02/2006 E1.50 INCH PIKE IL PUBLIC
&&
JPEDIGOThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 2, 4:31 PM CDT | Severe Thunderstorm Warning | LSX | Adams | 56 min |
| Apr 2, 4:34 PM CDT | Severe Thunderstorm Warning | LSX | Calhoun, Pike | 56 min |
| Apr 2, 4:46 PM CDT | Tornado Warning | LSX | Adams, Pike | 37 min |
| Apr 2, 4:58 PM CDT | Severe Thunderstorm Warning | LSX | Brown | 46 min |
| Apr 2, 5:03 PM CDT | Severe Thunderstorm Warning | LSX | Madison, Monroe, Saint Clair | 43 min |
| Apr 2, 5:05 PM CDT | Severe Thunderstorm Warning | LSX | Greene, Jersey, Macoupin | 40 min |
| Apr 2, 5:14 PM CDT | Tornado Warning | LSX | Greene, Jersey, Macoupin | 46 min |
| Apr 2, 5:20 PM CDT | Severe Thunderstorm Warning | LSX | Randolph | 40 min |
| Apr 2, 5:34 PM CDT | Tornado Warning | LSX | Randolph | 25 min |
| Apr 2, 5:41 PM CDT | Tornado Warning | LSX | Montgomery | 36 min |
| Apr 2, 5:43 PM CDT | Severe Thunderstorm Warning | LSX | Fayette, Marion | 46 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.